Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Finite coverings by cosets of normal subgroups


Author: M. M. Parmenter
Journal: Proc. Amer. Math. Soc. 110 (1990), 877-880
MSC: Primary 20E34
DOI: https://doi.org/10.1090/S0002-9939-1990-1039536-5
MathSciNet review: 1039536
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this brief note, we characterize those groups $ G$ which can be covered by finitely many cosets $ {a_i}{M_i}$ of maximal normal subgroups $ {M_i}$, where the covering is irredundant and not all $ {M_i}$ are equal. This refines an earlier result of Brodie, Chamberlain, and Kappe, who characterized those groups which can be covered by finitely many proper normal subgroups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E34

Retrieve articles in all journals with MSC: 20E34


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1039536-5
Article copyright: © Copyright 1990 American Mathematical Society